Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 108, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 13, 2005, 8:04 PM CDT for Coles County, Illinois. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2005, 8:04 PM CDT (01:04 UTC)
- Expired
- Jun 13, 2005, 8:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Coles County, IL
The radar
The Lincoln radar (KILX), 114 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 8:15 PM CDT | TSTM WND DMG | Charleston, IL | TREE DOWN ON HOUSE IN CHARLESTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Jun 13, 6:35 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 140104 SVRILX ILC029-140145- /O.NEW.KILX.SV.W.0108.050614T0104Z-050614T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 804 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLES COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 845 PM CDT * AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MATTOON...AND WAS MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... HUMBOLDT CHARLESTON ASHMORE RARDIN OAKLAND THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3961 8845 3938 8842 3941 8803 3967 8800 $$ BARNES
2 follow-up statements
000 WWUS53 KILX 140125 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 825 PM CDT MON JUN 13 2005 ILC029-140145- /O.CON.KILX.SV.W.0108.000000T0000Z-050614T0145Z/ COLES- 825 PM CDT MON JUN 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR COLES COUNTY... AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RARDIN TO LERNA...OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF CHARLESTON TO 7 MILES SOUTHEAST OF MATTOON...MOVING EAST AT 30 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... LERNA. RARDIN. CHARLESTON. OAKLAND. ASHMORE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3961 8845 3938 8842 3941 8803 3967 8800 $$ BARNES
000 WWUS53 KILX 140145 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 845 PM CDT MON JUN 13 2005 ILC029-140155- /O.EXP.KILX.SV.W.0108.000000T0000Z-050614T0145Z/ COLES- 845 PM CDT MON JUN 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR COLES COUNTY EXPIRES AT 845 PM CDT... AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3961 8845 3938 8842 3941 8803 3967 8800 $$ BARNES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:00 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 13, 3:00 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT MON JUN 13 2005 .DISCUSSION... SHORT TERM...TONIGHT THROUGH WEDNESDAY... MORNING CONVECTION OVER MISSOURI HAS WEAKENED AS IT MOVED INTO CENTRAL ILLINOIS. AIRMASS IS QUITE UNSTABLE ALONG AND SOUTH OF THE RESULTING OUTFLOW BOUNDARY...AND NEW COVECTION HAS RECENTLY DEVELOPED ALONG THIS LINE FROM EAST OF ST LOUIS TO NORTHWEST OF PADUCAH. THIS ACTIVITY SHOULD CONTINUE TO INCREASE THROUGH THE EVENING OVER THE SOUTHEASTERN PARTS OF THE FORECAST AREA WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT. ALTHOUGH THE AIRMASS HAS STABILIZED FURTHER NORTH...RECOVERY SHOULD TAKE PLACE WITH TIME AS THERE IS STILL QUITE A BIT OF SUNSHINE LEFT. THEREFORE EXPECT THE NEW CONVECTION DEVELOPING OVER CENTRAL MISSOURI TO INCREASE AND MOVE NORTHEASTWARD TOWARD JACKSONVILLE AND SPRINGFIELD. ADDITIONAL THUNDERSTORM ACTIVITY IS ALSO EXPECTED OVER NORTHEAST MISSOURI AND EASTERN IOWA...WHICH WILL AFFECT OUR NORTHWESTERN COUNTIES. OVERALL...THE EXPERIMENTAL WRF MODEL HAS A GOOD HANDLE ON THINGS AND WILL FOLLOW ITS LEAD TONIGHT. WILL CARRY LIKELY POPS EVERYWHERE THIS EVENING...FOLLOWED BY DECREASING POPS WEST TO EAST AFTER MIDNIGHT. THE NEW 18Z ETA AGREES WITH THE OLD GFS IN PUSHING THE MAIN COLD FRONT THROUGH THE AREA TUESDAY MORNING. UNTIL THEN...WILL HOLD ON TO CHANCE POPS FOR SOME MORNING SHOWERS IN THE EASTERN AREAS. DURING THE AFTERNOON...THE UPPER LOW WILL BE MOVING ACROSS NORTHERN ILLINOIS WHICH WILL CAUSE THE AIRMASS TO BECOME SOMEWHAT UNSTABLE DUE TO COLD ADVECTION ALOFT. HOW MUCH OF THIS POTENTIAL INSTABLILITY WE SEE WILL DEPEND HEAVILY ON HOW LONG THE CLOUDS HANG ON...BUT IT IS WORTH KEEPING 20 POPS OVER THE ENTIRE AREA TUESDAY AFTERNOON FOR ISOLATED THUNDERSTORMS. THE UPPER SYSTEM WILL BE MOVING SLOWLY ACROSS THE LOWER GREAT LAKES ON WEDNESDAY...WITH A COOLER AND DRIER AIRMASS OVERSPREADING ILLINOIS IN ITS WAKE. LONG TERM...THURSDAY THROUGH MONDAY... LARGE SURFACE RIDGE IS EXPECTED TO BECOME INTRENCHED OVER THE MIDWEST AS THE UPPER PATTERN TRANSITIONS INTO A RIDGE-WEST/ TROUGH-EAST CONFIGURATION. THIS WILL PROVIDE TEMPERATURES AT MORE SEASONABLE READINGS. ALTHOUGH THE RIDGE WILL REMAIN IN PLACE INTO EARLY NEXT WEEK...SLOW AIRMASS MODIFICATION WILL LEAD TO SLOWLY RISING TEMPERATURES SATURDAY THROUGH MONDAY. NO PRECIPITATION IS EXPECTED DURING THIS TIMEFRAME. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. 04
Hazardous weather outlook, Jun 13, 10:45 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1045 AM CDT MON JUN 13 2005 ILZ027>031-036>038-040>042-047>051-141100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA... JACKSONVILLE...LINCOLN...PEORIA AND SPRINGFIELD 1045 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR ALL OF CENTRAL ILLINOIS. A VERY UNSTABLE AIR MASS COMBINED WITH FAVORABLE WIND CONDITIONS THIS AFTERNOON...WILL SET THE STAGE FOR THE DEVELOPMENT OF ROTATING THUNDERSTORMS. THESE STORMS WILL BE MORE LIKELY WEST OF I-55 WHERE THE POSSIBILITIES OF TORNADOES AND LARGE HAIL WILL BE HIGHER THIS AFTERNOON. THE STORMS THAT DEVELOP THIS EVENING ARE EXPECTED TO BECOME BOW SHAPED...WITH A HIGHER LIKELIHOOD OF DAMAGING WINDS FROM THOSE STORMS. WINDS MAY REACH OVER 70 MPH IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL KEEP SHOWERS ACROSS MUCH OF ILLINOIS ON TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS MAY DEVELOP IN THE COOLER AIR...BUT NO SEVERE WEATHER IS EXPECTED. DRY CONDITIONS WILL PREVAIL THURSDAY THROUGH SUNDAY AS HIGH PRESSURE TAKES CONTROL OF THE WEATHER PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 1 PM THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT ILZ043>046-052>057-061>063-066>068-071>073-141100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT- RICHLAND-SHELBY-VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR... EFFINGHAM...FLORA...LAWRENCEVILLE...MATTOON... SHELBYVILLE AND TAYLORVILLE 1045 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR ALL OF EASTERN ILLINOIS. A VERY UNSTABLE AIR MASS COMBINED WITH FAVORABLE WIND CONDITIONS...WILL SET THE STAGE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS...WITH THE HIGHEST RISK OF TORNADOES WEST OF I-55. THE STORMS THAT DEVELOP THIS EVENING ARE EXPECTED TO BECOME BOW SHAPED...WITH A HIGHER LIKELIHOOD OF DAMAGING WINDS FROM THOSE STORMS. WINDS MAY REACH OVER 70 MPH IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL KEEP SHOWERS ACROSS MUCH OF ILLINOIS ON TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS MAY DEVELOP IN THE COOLER AIR...BUT NO SEVERE WEATHER IS EXPECTED. DRY CONDITIONS WILL PREVAIL THURSDAY THROUGH SUNDAY AS HIGH PRESSURE TAKES CONTROL OF THE WEATHER PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. SHIMON/HUETTL
In the hours before
Local storm report, Jun 13, 7:17 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
717 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND GST DECATUR 39.85N 88.93W
06/13/2005 58 MPH MACON IL OFFICIAL NWS OBS
&&
CHSLocal storm report, Jun 13, 7:24 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
724 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 1 N BELLFLOWER 40.35N 88.53W
06/13/2005 1.75 INCH MCLEAN IL EMERGENCY MNGR
&&
CHSLocal storm report, Jun 13, 7:37 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
737 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG CHATHAM 39.67N 89.70W
06/13/2005 SANGAMON IL NWS EMPLOYEE
NUMEROUS TREES DOWN IN TOWN, SOME MINOR HOUSE DAMAGE.
&&
CHSLocal storm report, Jun 13, 7:53 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
753 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG CLINTON 40.15N 88.96W
06/13/2005 DE WITT IL EMERGENCY MNGR
TREE LIMBS DOWN ACROSS THE COUNTY...SOME ON CARS.
0705 PM HAIL CLINTON 40.15N 88.96W
06/13/2005 0.75 INCH DE WITT IL EMERGENCY MNGR
&&
CHSLocal storm report, Jun 13, 7:58 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
758 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG NIANTIC 39.85N 89.17W
06/13/2005 MACON IL EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0653 PM TSTM WND DMG WARRENSBURG 39.93N 89.06W
06/13/2005 MACON IL EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0658 PM TSTM WND DMG DECATUR 39.85N 88.93W
06/13/2005 MACON IL EMERGENCY MNGR
ROOF BLOWN OFF BUSINESS.
&&
CHSLocal storm report, Jun 13, 8:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
803 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG MAHOMET 40.19N 88.40W
06/13/2005 CHAMPAIGN IL EMERGENCY MNGR
TREES AND POWER LINES DOWN.
&&
CHSThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:05 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 40 min |
| Jun 13, 7:05 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 55 min |
| Jun 13, 7:08 PM CDT | Tornado Warning | ILX | Macon, Piatt | 24 min |
| Jun 13, 7:29 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 64 min |
| Jun 13, 7:41 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 50 min |
| Jun 13, 8:17 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 58 min |
| Jun 13, 10:41 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 64 min |
| Jun 14, 1:31 AM CDT | Flash Flood Warning | ILX | Macon, Piatt | 6 hr |
| Jun 14, 1:56 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.